Alert archive / Arkansas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 10, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Feb 27, 2001, 2:45 AM CST for Columbia County, Lafayette County, Arkansas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Feb 27, 2001, 2:45 AM CST (08:45 UTC)
- Expired
- Feb 27, 2001, 3:15 AM CST
- In force
- 30 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Columbia County, AR, Lafayette County, AR
The radar
The Shreveport radar (KSHV), 104 km from the middle of the area, began a volume at 08:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 8.8 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1966 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 252 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
144 WUUS54 KSHV 270847 SVRSHV ARC027-073-270915- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 245 AM CST TUE FEB 27 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN LAFAYETTE COUNTY IN SOUTHWEST ARKANSAS NORTHERN COLUMBIA COUNTY IN SOUTHWEST ARKANSAS * UNTIL 315 AM CST * AT 245 AM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES SOUTH OF STAMPS... MOVING NORTHEAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 5 MILES SOUTHEAST OF STAMPS AT 250 AM CST 3 MILES SOUTHEAST OF BUCKNER AT 255 AM CST OVER WALDO...5 MILES NORTHWEST OF MCNEIL AT 305 AM CST THIS THUNDERSTORM WILL PRODUCE LARGE HAIL TO 1 INCH IN DIAMETER AND STRONG DAMAGING WINDS UP TO 60 MPH. DO NOT REMAIN OUTSIDE. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... EASTERN LAFAYETTE COUNTY IN SOUTHWEST ARKANSAS NORTHERN COLUMBIA COUNTY IN SOUTHWEST ARKANSAS UNTIL 315 AM CST. LAT...LON 3334 9358 3312 9353 3334 9311 3346 9328
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 26, 9:15 PM CST, 5 hours 30 minutes earlier.
Area forecast discussion, Feb 26, 9:15 PM CST, 5 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 915 PM CST MON FEB 26 2001 RAIN CONTINUES TO PLAGUE THE SOUTHERN PART OF THE AREA THIS EVENING. DOPPLER RADADR IS ESTIMATING AVERAGE TOTALS OF ONE TO THREE INCHES...WITH ISOLATED AMOUNTS OF UP TO SEVEN INCHES. THIS RAINFALL WILL CONTINUE TO SLOWLY MOVE TO THE NORTHEAST ACROSS THE CWA. ISOLATED THUNDERSTORMS HAVE PULSED TO SEVERE LIMITS IN SABINE PARISH...PRODUCING HAIL. FORECAST LOOKS GOOD AT THIS TIME. A FLASH FLOOD WATCH WILL REMAIN IN EFFECT THROUGH TONIGHT. ELEVEN .SHV...FLASH FLOOD WATCH FOR TONIGHT FOR THE AREA SOUTHWEST OF A LINE FROM LINDALE TX TO HOMER LA TO NATCHITOCHES LA. $
In the hours before
Local storm report, Feb 26, 9:11 PM CST, 5 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
911 PM CST MON FEB 26 2001
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0730 PM 2 W DOUGLASS TX FLOODING
02/26/01 NACOGDOCHES HIGH WATER OVER HIGHWAY 21
REPORT FROM LAW
ENFORCEMENT.
0830 PM 3 E NACOGDOCHES TX FLOODING
02/26/01 NACOGDOCHES WATER OVER COUNTY ROAD 302
REPORT FROM LAW
ENFORCEMENT.
0835 PM 10 W MANY LA 1.5 INCH HAIL
02/26/01 SABINE HAIL ONE AND ONE HALF
INCHES IN DIAMETER
COVERING THE GROUND. FROM
LAW ENFORCEMENT.
0855 PM NACOGDOCHES TX FLOODING
02/26/01 NACOGDOCHES WATER UP TO THE DOORS
OF CARS ON PECAN STREET. STREET...STREET
STREET CLOSED DUE TO HIGH WATER.
SEVERAL OTHER STREETS WITH
MINOR FLOODING. FROM LAW
ENFORCEMENT.
NNNNLocal storm report, Feb 26, 9:11 PM CST, 5 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
911 PM CST MON FEB 26 2001
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0730 PM 2 W DOUGLASS TX FLOODING
02/26/01 NACOGDOCHES HIGH WATER OVER HIGHWAY 21
REPORT FROM LAW
ENFORCEMENT
0830 PM 3 E NACOGDOCHES TX FLOODING
02/26/01 NACOGDOCHES WATER OVER COUNTY ROAD 302
REPORT FROM LAW
ENFORCEMENT
0835 PM 10 W MANY LA 1.5 INCH HAIL
02/26/01 SABINE HAIL ONE AND ONE HALF
INCHES IN DIAMETER
COVERING THE GROUND. FROM
LAW ENFORCEMENT
0855 PM NACOGDOCHES TX FLOODING
02/26/01 NACOGDOCHES WATER UP TO THE DOORS OF
CARS ON PECAN
STREET...STREET CLOSED DUE
TO HIGH WATER. SEVERAL
OTHER STREETS WITH MINOR
FLOODING. FROM LAW
ENFORCEMENT
NNNNThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 3:08 AM CST | Severe Thunderstorm Warning | SHV | Nevada | 22 min |
| Feb 27, 2:03 PM CST | Flash Flood Warning | SHV | Miller | 6 hr |
| Feb 27, 3:47 PM CST | Flash Flood Warning | SHV | Lafayette | 6 hr |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.